Pure Mathematics Preprints

If necessary, see viewing notes below.


  1. Werner Bley and S. M. J. Wilson:
    Computations in relative algebraic K-groups

  2. J. Vernon Armitage and John R. Parker
    Jorgensen's inequality for non-Archimedean metric spaces


  1. L. F. Martins, R. D. S. Oliveira and Farid Tari
    On pairs of regular foliations in R3 and singularities of map-germs

  2. G. H. Hitching
    Moduli of rank 4 symplectic vector bundles over a curve of genus 2"

  3. J. J. Nuno-Ballesteros and Farid Tari
    Surfaces in R4 and their projections to 3-spaces

  4. M. C. Romero-Fuster, M. A. S. Ruas and Farid Tari
    Asymptotic curves on surfaces in R5

  5. Farid Tari
    Self-adjoint operators on surfaces in Rn

  6. L. F. M. Brito and Farid Tari
    Vector fields tangent to foliations


  1. C. Kearton and S. M. J. Wilson:
    New Invariants of Simple Knots

  2. Farid Tari
    On pairs of geometric foliations on a cross-cap

  3. Farid Tari
    Two parameter families of binary differential equations

  4. Farid Tari
    Geometric properties of the integral curves of an implicit differential equation

  5. Norbert Peyerimhoff and Gerhard Knieper
    Ergodic properties of isoperimetric domains in spheres

  6. John R Parker
    Unfaithful complex hyperbolic triangle groups

  7. John R Parker and Ioannis D Platis
    Complex hyperbolic Fenchel-Nielsen coordinates

  8. L. Karp and N. Peyerimhoff
    Geometric heat comparison criteria for Riemannian manifolds

  9. O. Baues and N. Peyerimhoff
    Geodesics in non-positively curved plane tesselations

  10. J. R. Parker
    Cone metrics on the sphere and Livné's lattices


  1. M. Farber,
    Topology of robot motion planning

  2. M. Farber, T. Kappeler, J. Latschev and E Zehnder,
    Smooth Lyapunov 1-forms.
    Enseign. Math. (2), 50 (2004), 3-17.

  3. V. Abrashkin
    An analogue of the field-of-norms functor and the Grothendieck Conjecture

  4. J R Parker and I D Platis
    Open sets of maximal dimension in complex hyperbolic quasi-Fuchsian space

  5. R. de Jeu
    A result on K2 of certain (hyper)elliptic curves
  6. B. Guilfoyle and W. Klingenberg
    Reflection in a translation invariant surface

  7. M. Farber and D. Schuetz
    Closed 1-forms with at most one zero

  8. M. Farber
    Collision free motion planning on graphs
    to appear in  Proceedings of the Sixth International Workshop on Algorithmic Foundations of Robotics (2004) Utrecht/Zeist

  9. M. Braverman, A. Carey, M. Farber and V. Mathai,
    L2-torsion and extended L2-cohomology
    to appear in  Communications in Contemporary Mathematics.

  10. M. Farber and T. Kappeler
    Lusternik - Schnirelman theory and dynamics, II
    to appear in   Proceedings of the Steklov Mathematical Institute (2004)

  11. M. Farber, J. Latschev, T. Kappeler and E. Zehnder
    Lyapunov 1-forms for flows
    Ergodic Theory and Dynamical Systems, 24 (2004), 1451--1475.

  12. R. de Jeu
    Further counterexamples to a conjecture of Beilinson's

  13. E. Falbel and J. R. Parker
    The geometry of the Eisenstein-Picard modular group

  14. J. Bolton and L. Vrancken
    Transforms for minimal surfaces in the 5-sphere

  15. J. Bolton and L. M. Woodward
    The space of harmonic 2-spheres in the unit 4-sphere

  16. T. Dokchitser, R. de Jeu and D. Zagier
    Numerical verification of Beilinson's conjecture for K2 of hyperelliptic curves
    To appear in Compositio Mathematica.

  17. B. Guilfoyle, W. Klingenberg and Siddartha Sen
    The Casimir Effect Between Non-Parallel Plates by Geometric Optics

  18. B. Guilfoyle and W. Klingenberg
    Reflection of a wave off a surface

  19. J. R. Parker and S. Kamiya
    Discrete subgroups of PU(2,1) with screw parabolic elements

  20. S. Markham and J. R. Parker
    Jorgensen's inequality for metric spaces with application to the octonions

  21. B. Guilfoyle and W. Klingenberg
    An Indefinite Kähler Metric on the Space of Oriented Lines

  22. W. Klingenberg
    Asymptotics and optimal regularity in a Riemann-Hilbert problem for holomorphic curves


  1. V. Abrashkin
    Galois modules arising from Falting's strict modules

  2. M. Farber
    Topology of closed one-forms
    Mathematical Surveys and Monographs, 108, American Mathematical Society (2004)

  3. M. Farber and S. Yuzvinsky
    Topological Robotics: Subspace Arrangements and Collision Free Motion Planning
    Amer. Math. Soc. Transl. 212 (2004) 145 - 156

  4. M. Farber
    Instabilities of Robot Motion
    Topology and its applications, 140, (2004) 245-266.
  5. M. Farber, S. Tabachnikov and S. Yuzvinsky
    Topological robotics: motion planning in projective spaces
    Int. Math. Res. Not. 2003, no. 34, 1853--1870.

  6. M. Farber
    Topological complexity of motion planning,
    Discrete and Computational Geometry, 29 (2003), no. 2, 211--221.

  7. J. Bolton and L. Vrancken
    Ruled minimal Lagrangian submanifolds in complex projective 3-space
    to appear in The Asian Journal of Mathematics

  8. A. Deitmar and W. Hoffmann
    Asymptotics of class numbers
    To appear in Inventiones Mathematicae 107 (2004).

  9. I. Moreno-Mejía
    On the image of certain extension maps I

  10. T. Dokchitser:
    LLL & ABC

  11. T. Dokchitser and V. Dokchitser:
    On the 6-colour conjecture in R3

  12. B. Guilfoyle and W. Klingenberg
    Isolated umbilical points on surfaces in R3
    to appear in: The Proceedings of the Greek Mathematical Society.

  13. I. Moreno-Mejía
    The trace of an automorphism on H0(J,O(n Theta))
    Michigan Mathematical Journal 53 (2005) p.57-69.

  14. I. Moreno-Mejía
    Characteristic classes on symmetric products of curves
    Glasgow Math. J. 46 (2004) 477--488.

  15. S. Markham and J. R. Parker
    Collars in complex and quaternionic hyperbolic manifolds
    Geometriae Dedicata 97 (2003) 199-213

  16. C. Kearton
    S-Equivalence of knots.

  17. J. J. Hooper and S. M. J. Wilson:
    Chinburg's Second Conjecture for H12-extensions of Q


  1. B. Guilfoyle and W. Klingenberg
    Generalised surfaces in R3
    to appear in The Mathematical Proceedings of the Royal Irish Academy.

  2. B. Guilfoyle and W. Klingenberg
    On the space of oriented affine lines in R3
    Archiv der Mathematik, 82 (2004) 81 - 84.

  3. J. R. Parker
    On the stable basin theorem
    Canadian Math Bull 47 (2004) 439--444.

  4. W. Hoffmann
    Geometric estimates for the trace formula

  5. Cao. Wensheng, J. R. Parker and Wang Xiantao
    On the classification of quaternionic Möbius transformations
    Math Proc Cam Phil Soc 137 (2004) 349--361.

  6. C. Kearton and S. M. J. Wilson:
    Prime simple knots in higher dimensions.

  7. V. Abrashkin
    Characteristic p case of the Grothendieck Conjecture for 2-dimensional local fields

  8. A. D. Mednykh, J. R. Parker and A. Yu. Vesnin
    On hyperbolic polyhedra arising as convex cores of quasi-Fuchsian punctured torus groups
    to appear in: Boletin de la Sociedad Matematica Mexicana.

  9. C. Kearton
    A-equivalence of knots

  10. Jiang Yueping and J. R. Parker
    Uniform discreteness and Heisenberg screw motions
    Math Zeit 243 (2003) pp 653-669

  11. J. R. Parker
    Tetrahedral decomposition of punctured torus bundles
    in Kleinian Groups and Hyperbolic 3-Manifolds, eds Y Komori, V Markovic and C Series, London Math Soc Lec Notes 299 (2003) 275-291

  12. V. Abrashkin
    Ramification theory for higher dimensional local fields
    Algebraic number theory and algebraic geometry, 1-16, Contemp. Math., 300, Amer. Math. Soc., 2002.


  1. S. Kamiya and J. R. Parker
    On discrete subgroups of PU(1,2;C) with Heisenberg translations II
    Rev Roumaine Math Pures Appl 47 (2002) pp 689-695.

  2. W. Klingenberg
    Real Hypersurfaces in Kähler manifolds
    Asian Journal of Mathematics, 5, 1, (2001) pp 1 - 18.

  3. A. Besser and R. de Jeu
    The syntomic regulator for K-theory of fields
    Annales Scientifiques de l'Ecole Normale Supérieure 36 (2003), issue 6, 867-924.

  4. W. Klingenberg
    Real surfaces in complex surfaces

  5. E. Falbel and J. R. Parker
    The moduli space of the modular group in complex hyperbolic geometry
    Invent. Math., 152 (2003) pp 57-88.

  6. C. Kearton and S. M. J. Wilson:
    Simple non-finite knots are not prime in higher dimensions.
    Journal of Knot Theory and its Ramifications 12 (2003) pp. 225-241.

  7. Jiang Yueping
    On the discreteness of Möbius groups in all dimensions
    Math Proc Cam Phil Soc 136 (2004) 547-555

  8. Jiang Yueping, S. Kamiya and J. R. Parker
    Jorgensen's inequality for complex hyperbolic space
    Geometriae Dedicata 97 (2003) pp 55-80

  9. C. Kearton and S. M. J. Wilson:
    Sharp bounds on some classical knot invariants.
    Journal of Knot Theory and its Ramifications, 12 (2003) pp. 805-817.

  10. C. Kearton and S. M. J. Wilson:
    Knot modules and the Nakanishi index.
    Proceedings of the American Mathematical Society 131 (2003) pp. 655-663.

  11. N. Gusevskii and J. R. Parker
    Complex hyperbolic quasi-Fuchsian groups and Toledo's invariant
    Geometriae Dedicata 97 (2003) pp 151-185

  12. Inkang Kim and J. R. Parker
    Geometry of quaternionic hyperbolic manifolds
    Math Proc Cam Phil Soc 135 (2003) 291-320


  1. C. Kearton
    Quadratic Forms in Knot Theory.
    Quadratic Forms and Their Applications, University College Dublin, 1999.
    American Mathematical Society Contemporary Mathematics 272 (2000) 135-154.

  2. J. Bolton, C. Scharlau, L. Vrancken and L. M. Woodward
    Lagrangian immersions satisfying Chen's equality

  3. J. Bolton and L. M. Woodward
    Linearly full harmonic 2-spheres in S4 of area 20pi
    To appear in Internat. J Math .

  4. L. Alías and B. Palmer
    On the Gaussian curvature of maximal surfaces and the Calabi-Bernstein Theorem
    to appear in the Bulletin of the LMS

  5. L. Alías and B. Palmer
    Stability of zero mean curvature surfaces in flat Lorentzian 4-manifolds,
    to appear in Contemporary Mathematics

  6. Florian Pop and Mohamed Saïdi
    On the specialization homomorphism of fundamental groups of curves in positive characteristic

  7. Mohamed Saïdi
    Galois covers of degree p and semi-stable reduction of curves

  8. C. Menzel and J. R. Parker
    Pseudo-Anosov diffeomorphisms of the twice punctured torus
    in Recent Advances in Group Theory and Low-Dimensional Topology, ed Jung Rae Cho and Jens Mennicke, Heldermann 2003, pp 141-154

  9. V. Abrashkin
    Towards explicit description of ramification filtration in the 2-dimensional case

  10. W. Klingenberg and J. Stalker
    Conformal reparametrization of a free boundary flow in 2D Hydrodynamics

  11. B. Palmer
    Stability of critica of parametric elliptic functionals

  12. B. Palmer
    Uniquenesss Theorems for Willmore Surfaces with Fixed and Free Boundaries
    to appear in the Indiana University Math J.

  13. A. J. Scholl and M. Harris
    A note on trilinear forms for reducible representations and Beilinson's conjectures

  14. L. Alías and B. Palmer
    On the area of constant mean curvature discs and annuli with circular boundaries,
    to appear in Mathematische Zeitschrift


  1. R. de Jeu
    A remark on the rank conjecture
    K -theory, 25 (2002), no. 3, 215--231.

  2. A. Reznikov:
    Analytic Topology of Groups, Actions, Strings and Varieties

  3. J. R. Parker and C. Series
    The mapping class group of the twice punctured torus
    in Groups: Topological, Combinatorial and Arithmetic Aspects ed TW Mueller, London Math Soc Lecture Notes 311 (2004) 405-486.

  4. J. Bolton and L. M. Woodward
    Toda Equations, G-invariant Connections and Plücker Formulae

  5. L. M. Woodward
    Minimal 2-Spheres in CPn with constant Kähler angle

  6. J. Bolton and L. M. Woodward
    Higher singularities and the twistor fibration pi:CP3 -> S4.
    Geometriae Dedicata 80 (2000) 231-246.

  7. W.M.Oxbury and S. Ramanan
    Trigonal curves and Spin(8) bundles

  8. A. J. Scholl
    Integral elements in K-theory and products of modular curves


  1. A. Reznikov:
    Structure of Kahler groups, I: second cohomology

  2. B. J. Everitt and C. Maclachlan:
    Constructing Hyperbolic Manifolds
    In Michael Atkinson et al, editor, Computational and Geometric Aspects of Modern Algebra, number 275 in London Math. Soc. Lecture Notes, pages 78-86. Cambridge University Press, 2000.

  3. B. J. Everitt:
    Alternating Quotients of Fuchsian Groups
    J. Algebra 223 (2000) 457-476.

  4. A. Reznikov:
    Hakenness and b1

  5. W. M. Oxbury
    Varieties of maximal line subbundles    
    (Math. Proc. Cam. Phil. Soc. 129 (2000), no. 1, 9--18.

  6. A. Reznikov:
    Continuous cohomology of the group of volume-preserving and symplectic diffeomorphisms, measurable transfer and higher asymptotic cycles

  7. J. Porti and A. Reznikov:
    On the representations of fundamental groups of ramified coverings in SL2(Fpc).

  8. S. M. J. Wilson:
    Relations between ray class L-functions of different quadratic fields.

  9. C. Kearton
    Mutation of knots II.

  10. J. J. Hooper, V. Snaith and Minh Tran
    The Second Chinburg Conjecture for Quaternion Fields
    Memoirs of the AMS Vol. 148 #704 (2000)

  11. A. Besser
    Syntomic regulators and p-adic integration II: K2 of curves.

  12. A. Besser
    Syntomic regulators and p-adic integration I: Rigid syntomic regulators.

  13. C. Kearton and S. M. J. Wilson:
    Branched cyclic covers and spun knots.

  14. A. Besser
    A simple approach to geometric realization of simplicial and cyclic sets.

  15. C. Kearton and S. M. J. Wilson:
    Spinning and branched cyclic covers of knots.
    Royal Society of London Proceedings A 455 (1999) pp. 2235-2244..

  16. L. Alías, Rafael Lopez and B. Palmer
    Stable constant mean curvature surfaces with circular boundaries,
    to appear in Proc. A. M. S.

  17. B. Palmer
    Remarks on a variational problem in Laguerre geometry.

  18. L. Alías and B. Palmer
    Zero mean curvature surfaces with non-negative curvature in flat Lorentzian 4-spaces,
    to appear in Proc. Royal Soc. London.

  19. B. Palmer
    Eigenvalues and capacities in Riemannian manifolds.


  1. B. Palmer
    Stability of the Wulff shape,
    to appear in Proc. A. M. S.

  2. B. Palmer
    Calibrations and Lagrangian submanifolds in the six sphere,
    to appear in Tohoku Math. J.

  3. J. Bolton and L. M. Woodward
    Some Geometrical aspects of the 2-dimensional Toda Equations.

  4. J. Bolton and L. M. Woodward
    Special submanifolds of S6 with its G2 geometry.

  5. J. Bolton and L. M. Woodward
    Minimal Surfaces and the Toda Equations for the Classical Groups.

  6. L. M. Woodward
    The Toda Equations and the Geometry of Surfaces.

  7. J. R. Parker and J. Parkkonen
    Coordinates for quasi-Fuchsian punctured torus space.
    Geometry and Topology Monographs 1 (1998), The Epstein Birthday Schrift, pp. 451-478.

  8. J. R. Parker and B. Stratmann
    Kleinian groups with singly cusped parabolic fixed points.
    Kodai Mathematical Journal, 24 (2001) 169 - 206.

  9. J. A. Hillman and C. Kearton:
    Simple 4-knots.

  10. N. Gusevskii and J. R. Parker
    Representations of free Fuchsian groups in complex hyperbolic space
    Topology 39 (2000) 33--60

  11. A. Taormina and S. M. J. Wilson
    Virasoro character identities and Artin L-functions

    Commun.Math.Phys. 196 (1998) 77-103

  12. C. Kearton, O. Saeki and S. M. J. Wilson:
    Finiteness results for knots and singularities.
    Kobe Journal of Mathematics, 14 , 2 (1997) pp. 197-206.

  13. J.A. Hillman and C. Kearton:
    Algebraic invariants of simple 4-knots.
    Journal of Knot Theory and its Ramifications, 6, (1997) pp. 307-318.

  14. R. N.Barlow:
    Zero-cycles on Mumford's surface.
    Math. Proc. Camb. Phil. Soc., 126 (1999), 505--510.

  15. W. M. Oxbury and C. Pauly:
    Heisenberg invariant quartics and SUC(2) for a curve of genus four.    
    Math. Proc. Cam. Phil. Soc. 125 (1999), no. 2, 295--319.

  16. C. Kearton and S. M. J. Wilson:
    Alexander ideals of classical knots.
    Publicacions Matemàtiques, 41 (1997) pp. 489-494.

  17. J. R. Parker:
    On the volumes of complex hyperbolic manifolds and orbifolds.
    Duke Math J, 94 (1998) pp. 433-464

  18. S. M. J. Wilson:
    Equivalence of factorizability theories.
    Math. Proc. Cam. Phil. Soc., 123 (1998) pp. 421-445.

  19. W. M. Oxbury, C. Pauly and E. Previato:
    Subvarieties of SUC(2) and 2-theta divisors in the Jacobian.
    Trans. Amer. Math. Soc 350 (1998), no. 9, 3587--3614.

  20. N. Martin:
    Balanced bipartite graphs may be completely star-factored.
    To appear in the Journal of Combinatorial Designs.

Viewing Suggestions

If you have Netscape you should be able to view these preprints on screen by following the link. If this does not work, try adding the lines:

application/x-dvi; xdvi %s
application/postscript; ghostview %s

(or similar) to your .mailcap file. Even if this does not work, should also be able to obtain a hard copy in this way. If you want a hard copy sent through the post, please e-mail the author.

Please let me know of any problems

Series Organiser:
Norbert Peyerimhoff (email: norbert.peyerimhoff@durham.ac.uk).